Journal of Environmental Dermatology and Cutaneous Allergology
Search
OR
Browse
Search
Current issue
Showing 1-8 articles out of 8 articles from the selected issue
    • |<
    • <
    • 1
    • >
    • >|
Review
  • Eisaku OGAWA, Ryuhei OKUYAMA
    Volume 11 (2017) Issue 4 Pages 289-295
    Released: December 07, 2017
    JOURNALS RESTRICTED ACCESS

     Psoriasis is a chronic inflammatory disease that greatly impairs the quality of life. In recent years, biologics have been continuously developed based on analysis of the pathomechanism. As a result, there are increasing cases in which high therapeutic effects are obtained even in cases that had been refractory. However, their use has not spread sufficiently because greater attention must be paid to adverse events with biologics compared with conventional therapies. Based on the chronic course of psoriasis, it is important that dermatology clinics and local base hospitals collaborate for the medical care of psoriasis.

    View full abstract
    Download PDF (911K)
Symposium
  • Akihiro ISHIZU
    Volume 11 (2017) Issue 4 Pages 296-299
    Released: December 07, 2017
    JOURNALS RESTRICTED ACCESS

     The histopathological aspects of vasculitides in the skin are classified into leukocytoclastic vasculitis and polyarteritis nodosa (PAN) -type necrotizing arteritis. Leukocytoclastic vasculitis includes cutaneous leukocytoclastic vasculitis, IgA vasculitis, anti-neutrophil cytoplasmic antibody (ANCA) -associated vasculitis, and drug-induced or cancer-associated vasculitis. Necrotizing arteritis includes cutaneous arteritis specific to the skin and cutaneous lesions of the systemic PAN. Immune complexes and ANCA are involved in the pathogenesis of leukocytoclastic vasculitis. ANCA cooperates with pro-inflammatory cytokines to activate neutrophils and injure small vessels. This ANCA-cytokine sequence has been regarded as a pivotal theory for understanding the pathogenesis of ANCA-associated vasculitis. Recent studies have revealed that neutrophil extracellular traps (NETs) are also implicated in the vascular endothelial cell injury. In addition, NETs are implicated in the mechanism of ANCA production. These findings suggest that the vicious cycle of NETs-ANCA is involved in the pathogenesis of ANCA-associated vasculitis. On the contrary, the pathogenesis of PAN-type necrotizing arteritis remains unknown.

    View full abstract
    Download PDF (227K)
Research
  • Takako IWATA, Akiko YAGAMI, Akiyo NAGAI, Yusuke MORITA, Tsukane KOBAYA ...
    Volume 11 (2017) Issue 4 Pages 300-309
    Released: December 07, 2017
    JOURNALS RESTRICTED ACCESS

     This study aimed to examine the incidence of cosmetic dermatitis in 2014, and identify cosmetic allergens and responsible cosmetics. We performed a 48-hour closed test on the backs of patients who consulted our clinic on suspicion of cosmetic dermatitis in 2014. Patch testing was performed with each patient's own cosmetics, the Japanese standard series, cosmetic allergens, and hair product allergens that were possibly related with their dermatitis. Results were assessed according to the International Contact Dermatitis Research Group recommendations. A reaction stronger than or equal to (+) was regarded as a positive reaction. We patch tested a total of 63 patients with suspected cosmetic dermatitis. Of these, 22 patients demonstrated positive reactions to their cosmetics. The cosmetics most frequently responsible were hair dye products. We reported a total of 22 patients with allergic contact dermatitis from cosmetics in 2014. We did not find any new cosmetic allergens in this study.

    View full abstract
    Download PDF (293K)
Case Report
  • Tami OTA, Michio TOKUYAMA, Tomotaka MABUCHI, Hisato IRIKI
    Volume 11 (2017) Issue 4 Pages 310-315
    Released: December 07, 2017
    JOURNALS RESTRICTED ACCESS

     The patient was a 79-year-old man who was prescribed Clarith®, Mucodyne® DS, Codeine phosphate powder®, and PL Granule for his cold symptoms by a neighborhood doctor. He subsequently developed a rash 2 days later. There were reddish purple macules on the forehead and back, suggesting a fixed drug eruption. He had a history of hypertension and asthma and had been on Benidipine Hydrochloride (Coniel®) and Allegra® for the past 8 years. He had developed a rash after several months of taking these medications. The patch test was positive for PL Granule and Coniel® in the areas covered by the rash. Furthermore, the patch test for drug components showed a positive result for promethazine methylenedisalicylate, a component of PL Granule, in the rash covered areas, whereas the result was negative for Coniel®. Therefore, the patient's condition was diagnosed as fixed drug eruptions caused by PL Granule and Coniel®. Because Coniel® and the PL Granule component, promethazine methylenedisalicylate, did not have analogous chemical structures, it was inferred that the fixed drug eruptions were induced due to polysensitivity.

    View full abstract
    Download PDF (489K)
  • Sachiko UEDA, Junko HATTORI, Koji MASUDA, Norito KATOH, Kazumi SASAKI, ...
    Volume 11 (2017) Issue 4 Pages 316-321
    Released: December 07, 2017
    JOURNALS RESTRICTED ACCESS

     A 35-year-old Japanese woman developed edema and erythema on her bilateral eyelids the day after receiving eyelash extensions at the beauty salon, but these symptoms disappeared after a few days. She started getting eyelash extensions every month for one year and the symptoms on her eyelids began a month ago. Closed patch test using the Japanese standard allergen series, the acrylic resin series, and the glue for eyelash extensions and its ingredients was performed. Positive reactions were observed with nickel sulfate, lanoline alcohol, the glue, and ethyl 2-cyanoacrylate (ECA) , the main ingredient of the glue. We diagnosed allergic contact dermatitis caused by ECA and instructed her to avoid ECA. This patient has been followed-up for 15 months without signs of recurrence.

    View full abstract
    Download PDF (444K)
  • Natsuko SAITO-SASAKI, Daisuke OMOTO, Tomoko ODA, Manabu YOSHIOKA, Moto ...
    Volume 11 (2017) Issue 4 Pages 322-325
    Released: December 07, 2017
    JOURNALS RESTRICTED ACCESS

     A 49-year-old man had been treated for bipolar disorder. He exhibited a high fever and severe oral mucosal erosion with dysphagia three weeks after lamotrigine administration. He was referred to our department for evaluation. A skin biopsy specimen taken from a papule on his trunk revealed necrotic keratinocytes in the epidermis, and infiltration of lymphocytes and neutrophils into the interface. The lymphocyte stimulation test (LST) was positive with lamotrigine. Based on the clinical course and laboratory examination, we diagnosed his skin eruption as Stevens-Johnson syndrome caused by lamotrigine. After daily administration of prednisolone at 60 mg and discontinuation of lamotrigine, his eruption markedly improved. There have been many case reports on severe cutaneous adverse reactions induced by lamotrigine. Compared with other reports, our patient had an unusual clinical manifestation in which severe oral membrane erosion preceded the development of erythema and papules on the trunk and extremities.

    View full abstract
    Download PDF (384K)
  • Yuki TAKEHARA, Yukiko SHODA, Tsuyoshi KAWAKAMI
    Volume 11 (2017) Issue 4 Pages 326-332
    Released: December 07, 2017
    JOURNALS RESTRICTED ACCESS

     A 65-year-old male patient had a history of using medical compression stockings for the past 5 years for the treatment of varicose veins in the legs. He developed demarcated erythematous dermatitis on both legs. Patch testing with the compression stocking was positive. We analyzed the stocking and performed patch tests with the components, revealing a positive result with 2-n-octyl-4-isothiazolin-3-one (OIT) . We diagnosed the patient with contact dermatitis due to OIT. OIT is a isothilazolinone preservative that is often used in paint, adhesives, wooden products, and leather products. There are some reported cases of occupational contact dermatitis in other countries, but very few cases have been reported in Japan. Compression stockings are used as a medical device to support venous return in the legs. In this case, OIT was used as a deodorant and antibacterial. The stockings are worn for long hours with direct skin contact. Patients wearing compression stockings often have stasis dermatitis, and are thus more sensitive. We report this case to call attention to the use of isothiazolinone preservatives in stockings and clothing.

    View full abstract
    Download PDF (608K)
  • Daigo OKA, Hiroaki HAYASHI, Takenobu YAMAMOTO, Wataru FUJIMOTO
    Volume 11 (2017) Issue 4 Pages 333-339
    Released: December 07, 2017
    JOURNALS RESTRICTED ACCESS

     A 63-year-old woman presented with a 19-day history of erythroderma that had appeared 20 days after taking zonisamide (Excegran®) at a dose of 200 mg/day to prevent seizures after craniotomy. Physical examination revealed a fever of 38.6℃, erythroderma with fused red spots on the trunk below the neck and on the extremities without enanthem, lymphadenopathy, and liver dysfunction. The rash quickly disappeared after steroid pulse therapy followed by oral prednisolone (PSL) at a dose of 30 mg/day. Two days after completion of oral PSL therapy, the rash reappeared on the face and trunk. PSL was initiated at a dose of 25 mg/day, then gradually decreased, followed by no recurrence. This case is unique in that DIHS-like erythema reappeared without fever or organ involvement, although anti-human herpesvirus 6 (HHV-6) IgG was elevated throughout the course of the disease.

    View full abstract
    Download PDF (580K)
    • |<
    • <
    • 1
    • >
    • >|
feedback
Top